Skip to main content

Orthogonal Graded Completion of Modules

Abstract

The construction and study of the orthogonal completion functor is an important step in the orthogonal completeness theory developed by K. I. Beidar and A. V. Mikhalev. The research of the graded orthogonal completion begun by the author is continued in this work. We consider associative rings graded by a group and modules over such rings graded by a polygon over the same group. Note that the graduation of a module by a group is a partial case of a more general and natural construction.

For any topology of a graded ring R consisting of graded right dense ideals and containing all two-sided graded dense ideals, the functor O gr of the graded orthogonal completion is constructed and studied in this paper. This functor maps the category of right graded R-modules into the category of right graded O gr (R)-modules. The important feature of the graded case is that the graded modules O gr (M) and O gr (M) (where M is a right graded R-module) may not be orthogonal complete. A criterion for the orthogonal completeness is proved. As a corollary we get that these modules are orthogonal complete in the case of a finite polygon. The properties of the functor O gr and a criterion of its exactness are also established.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    I. N. Balaba, “Rings of quotients of semiprime graded rings,” in: Works Int. Sem. “Universal Algebra and Its Applications [in Russian], Volgograd (2000), pp. 21–28.

  2. 2.

    I. N. Balaba, A. L. Kanunnikov, and A. V. Mikhalev, “Graded quotient ring of associative rings. I,” Fundam. Prikl. Mat., 17, No. 2, 3–74 (2011/2012).

  3. 3.

    K. I. Beidar, “Rings of quotients of semiprime rings,” Mosc. Univ. Math. Bull., 33, No. 5, 29–34 (1978).

    MATH  Google Scholar 

  4. 4.

    K. I. Beidar,W. S. Martindale, and A. V. Mikhalev, Rings with Generalized Identities, Marcel Dekker, New York (1995).

    MATH  Google Scholar 

  5. 5.

    K. I. Beidar and A. V. Mikhalev, “Orthogonal completeness and algebraic systems,” Russ. Math. Surv., 40, No. 6, 51–95 (1985).

    MathSciNet  Article  MATH  Google Scholar 

  6. 6.

    K. I. Beidar and A. V. Mikhalev, “Functor of orthogonal completion,” in: Abelian Groups and Modules, Vol. 4, Izd. Tomsk. Univ., Tomsk (1986).

  7. 7.

    Chen-Lian Chuang, “Boolean valued models and semiprime rings,” in: Rings and Nearrings: Proc. Int. Conf. of Algebra in Memory of Prof. K. I. Beidar (2005), pp. 23–53.

  8. 8.

    A. L. Kanunnikov “Orthogonal graded completion of graded semiprime rings,” J. Math. Sci., 197, No. 4, 525–547 (2014).

    MathSciNet  Article  MATH  Google Scholar 

  9. 9.

    A. V. Mikhalev, “Orthogonally complete many-sorted systems,” Dokl. Akad. Nauk SSSR, 289, No. 6, 1304–1308 (1986).

    MathSciNet  Google Scholar 

  10. 10.

    C. Nǎstǎsescu and F. van Oystaeyen, Graded Ring Theory, North-Holland, Amsterdam (1982).

    MATH  Google Scholar 

  11. 11.

    B. Stenström, Rings and Modules of Quotients, Lect. Notes Math, Vol. 237, Springer, Berlin (1971).

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to A. L. Kanunnikov.

Additional information

Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 19, No. 6, pp. 141–152, 2014.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Kanunnikov, A.L. Orthogonal Graded Completion of Modules. J Math Sci 221, 401–408 (2017). https://doi.org/10.1007/s10958-017-3234-6

Download citation